MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0660
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.Note:based on the information provided that the patient experienced a cardiac arrest due to heroin overdose.The patient was resuscitated, underwent therapeutic hypothermia.However;the patient never recovered and eventually expired.Per reporter, the patient's death was attributed to the patient's clinical condition of heroin overdose that led to cardiac arrest and the death was not attributed to the device.
 
Event or Problem Description
It was reported that the patient was hospitalized for post cardiac arrest and required therapeutic hypothermia.The quattro catheter was placed in a patient.During maintenance phase it was found that the saline bag ran dry blood return in line.It was assumed that the catheter was leaked.The system was switched in standby mode and the catheter was kept inside the patient for central access use.The blanket was performed on the patient instead.Additional information was received that the patient had expired.Per reporter, the heroin overdose that led to cardiac arrest and the death was not attributed to the device.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6199863
Report Number3010617000-2016-00937
Device Sequence Number623583
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0660
Device Catalogue Number8700-0660-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2016
Initial Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1